Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

k so i am taking accutane aka isotretinoin and ive been on accutane 20mg for month then 40mg for 4 months. so ok well this is a long story but ill make it short. i am going away with my friends on the 16th of may for a few days then i am coming back for a month to finish school than i am going away again for the whole summer and i wanted to stop my accutane proses now so i can go and tan and have fun with my friends but also because i feel like i cant take it any more too many side effect; however, moving on my doctor said that if i stop now my acne might come back since i am not done the process yet so she told me to take it for another month with a higher does. this has been said now i am going away to a hot place with friends and idk what should i do? .. the thing is if i dt tan in may its ok cuz its only for like 4 days but than on june 30th i am going back to visit home and its really hot there and ill tan either way unless ill only go out at night or go around with sunscreen but that will suckk but if ill be done with my treatment on july 3rd then go on my vacantion on july 30th will that work will i be able to tan then? will the medicine be out of my sistem by thennnn?! PLS HELP ME I REALLY WANNA GO BACK HOME AND HAVE FUN AND I AM WORRIED TOO..should i stop now or can i keep going till june 3rd and ill be safe to tan around july 2nd

Link to comment
Share on other sites

I just answered a similar question.

Personally, I would choose clear skin over tanned skin, and to be honest you don’t have many options in this situation. You really need to educate yourself on this medication buddy.

The problem is that you have been on Accutane for five months now. Stopping taking it will not restore your body to normal overnight. You are looking at three to six months, maybe even longer, before Accutane is completely out of your system. In that time you will most definitely continue to experience Accutane related side-effects. One of which is the skin sensitivity. Your skin will have become more sensitive from taking Accutane, so you will basically burn more easily if you are exposed to sunlight, even if you naturally tanned before taking it. Sunlight will also worsen the appearance of acne, scars / red marks. The sun’s ultraviolet rays stimulate pigment producing skin cells. Your acne will most defiantly worsen.

In my person opinion, you are throwing away all these five months of hard work clearing your skin, even if you don’t believe that it is working for you, and will most defiantly make your acne worse if you decide to end the treatment early to sit around in the sun all day. People on this board complain about adverse side effects of Accutane and you want to do something that you know will cause an adverse side effect. It is serious stuff mate, not to be messed with.

Isotretinoin can cause your skin to become more sensitive to all forms of UV light. While you are using Isotretinoin, it is important to protect the skin from the effects of UV light. You should try reducing the time you are exposed to direct sunlight. Areas which have been treated with Isotretinoin should not be exposed to the sun and should be covered with appropriate clothing or a high protection sun screen. You should also avoid using tanning beds or lamps while you are using Isotretinoin. You must not use Isotretinoin if your skin is sunburnt. - NHS

Edited by AndrewUk
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×